Up or down?

Aaagh I don’t understand >__<

I was only in a depressive episode for a few weeks (I think it was less than two weeks). Before that I’d been manic for weeks. Now I seem to be going manic again, wtf?

Used to be my mood patterns were clear – up, down, stable, down, up, down, stable. Repeat.

Symptoms were easy to read and easy to recognise. Depressive episodes usually lasted around 2-6 months, manic episodes were shorter, usually around 1-2 months.

Then, about 18 months ago, my Bipolar evolved.

Now it’s unpredictable; oftentimes we think I’m in a mixed episode because my symptoms are so confusing, I have psychotic symptoms 24/7, every day, and I haven’t had a stable episode in over 2 years now.

A few days back I was struggling with everything. I was sleeping a lot, had no energy, was constantly exhausted, and extremely depressed…I cried a lot, I lost my temper, and I even took an impulsive overdose.

The night before last I slept 11 hours and was exhausted; last night I slept 4.5 hours and have been on the go all day.

I have energy, I am enjoying some activities. I have so much energy.

Psychosis has been up. For the first time in a while I’ve had the swimmy nothing-is-real head again…it’s hard to explain, I just lose touch with reality and am sure nothing is real, it’s all pretend…I can’t explain it well. Nothing feels right – when I touch things, it doesn’t feel real. When I talk, it’s not me. It’s just not real, I can tell the world isn’t real, and I’m part of some sort of experience.

As soon as I notice this is happening I get really freaked out and panicky. My partner is wonderful at trying to calm me down and ground me, but it happened without him yesterday and that was a whole new level of scary.

So…maybe I’m going manic. Maybe the depression will return in a few hours.

I don’t know, it’s out of my control.

Advertisements

2 thoughts on “Up or down?

  1. I recently started taking Wellbutrin XL again. It gives me that feeling – nothing is for real, it’s all in our heads. It was so bad last time I stopped taking it. Soon to realize I don’t like the person I become when I’m off the meds. Sleeping all day, not caring about anything, not dreaming reaching hoping. It all goes, the depression drags it out of me. And I become impossibly tired and sore.

    I used to take the 450mg dose. That’s when I didn’t even know if I was in real-life while I was driving. It was pretty scary to me. So much worse in public. I had to ask myself all day, am I dreaming, is this real, how do we know? So I’m only on 300mg now. Sometimes I want to go back up, because I still have about 2 down-days a week; and yet I don’t, because I know where it takes me, and I don’t want to go.

    I hope you find relief. I will pray for you today.

    Liked by 1 person

    • I don’t know why I get this ‘nothing is real’ feeling, it seems to come out of nowhere and the time it lasts caries too…it can be days, weeks or hours.

      I hate that horribly fine balance between feeling horrible and having the med work but having to deal with horrendous side-effects…I don’t suppose there’s anything they could add to try combat the weird-head feeling?

      Thank you 🙂

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s